Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 100, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 4, 2003, 4:03 PM EDT for Stark County, Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2003, 4:03 PM EDT (20:03 UTC)
- Expired
- Jul 4, 2003, 5:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Stark County, OH
The radar
The Cleveland radar (KCLE), 78 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 3:05 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
948
WUUS51 KCLE 042003
SVRCLE
OHC151-042100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
403 PM EDT FRI JUL 4 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STARK COUNTY IN NORTHEAST OHIO...
* UNTIL 500 PM EDT
* AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 15 MILES WEST OF MASSILLON...OR ABOUT 7 MILES
EAST OF WOOSTER...MOVING EAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ALLIANCE
CANTON
HARTVILLE
LOUISVILLE
MASSILLON
MINERVA
NORTH CANTON
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4072 8109 4073 8164 4091 8164 4095 8141
4098 8109
$$
ADAMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:30 PM EDT, 33 minutes earlier.
Area forecast discussion, Jul 4, 3:30 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION...CORRECTED INITIALS NATIONAL WEATHER SERVICE CLEVELAND OH 330 PM EDT FRI JUL 4 2003 RUNNING LATE DUR TO TSTMS AND SVR WX. IN GENERAL AMS LOOKS FAIRLY MOIST FOR THE NEXT FEW DAY THAT WL NECESSITATE CHC TO LKLY POPS THRU MID WK AT LEAST. MRF SHOWS A COOL DOWN AND DCRSG MSTR LATE IN THE FCST PD. WRKZFP AND MISCLE SOON .CLE... OH...NONE. PA...NONE. TK
Hazardous weather outlook, Jul 4, 6:20 AM EDT, 9 hours 43 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-041215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 620 AM EDT FRI JUL 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY CAUTION SHOULD BE USED TODAY DUE TO THE HEAT AND HUMIDITY. HEAT INDICES WILL APPROACH 100 DEGREES AND THOSE OUTDOORS SHOULD TAKE PRECAUTIONS TO AVOID OVER HEATING. AIR POLLUTION AND OZONE COULD BE HAZARDOUS TO CERTAIN INDIVIDUALS TODAY. SEVERE THUNDERSTORMS MAY DEVELOP LATE TODAY AND TONIGHT. THE GREATEST THREAT IS FOR DAMAGING WINDS OVER 60 MPH. HEAVY DOWNPOURS ARE ALSO LIKELY AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. THE THREAT MAY BE GREATER THAN USUAL TODAY DUE TO THE LARGE NUMBER OF PEOPLE AT OUTDOOR ACTIVITIES AND AT FIREWORKS DISPLAYS FOR THE FOURTH OF JULY HOLIDAY. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT DUE TO POSSIBLE SEVERE THUNDERSTORMS.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:46 AM EDT | Special Marine Warning | CLE | 59 min | |
| Jul 4, 12:55 PM EDT | Special Marine Warning | CLE | 110 min | |
| Jul 4, 12:55 PM EDT | Special Marine Warning | CLE | 110 min | |
| Jul 4, 1:10 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 50 min |
| Jul 4, 1:22 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 53 min |
| Jul 4, 1:43 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Seneca, Wyandot | 47 min |
| Jul 4, 2:00 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 60 min |
| Jul 4, 2:23 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 67 min |
| Jul 4, 2:35 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion | 55 min |
| Jul 4, 2:39 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Mahoning, Portage | 66 min |
| Jul 4, 2:51 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 54 min |
| Jul 4, 2:58 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain | 47 min |
| Jul 4, 3:01 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 44 min |
| Jul 4, 3:07 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Trumbull | 38 min |
| Jul 4, 3:18 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina | 57 min |
| Jul 4, 3:27 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 63 min |
| Jul 4, 3:42 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 63 min |
| Jul 4, 3:52 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox | 53 min |
| Jul 4, 3:54 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 66 min |
| Jul 4, 4:00 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 4, 4:00 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 4, 4:32 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 58 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.